This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
First of all, thanks to anyone who may have some suggestions/answers. My problems began about 2 months ago. I had received brief unprotected oral sex. About 2 weeks later I started experiencing tingling/burning sensation around the tip of my penis, as well as some mild to moderate pain within the urethra. A few days later I got tested for all major STDs (this would be about 16-17 days after the potential initial exposure). The results came back negative. I only tested positive for Herpes Simplex (HSV), Type 1.
I visited an urologist, who at the time thought that it would be unlikely that I had contracted any STDs. The discomfort in my urethra/bladder area would come and go, perhaps last for 4-5 days, then disappear for a few, then reappear again, etc. I had a urine culture test done, which also showed no signs of infection. I was nevertheless prescribed Doxycyline for a week, which I took.
About 3-4 weeks later I had a horrible colic in my kidney area and had to be rushed to an ER - I passed a kidney stone (2 mm.) that evening. A CT scan revealed two other small stones (less than 2 mm.) lodged in my kidneys. My urologist seemed to think that they may have been the cause for my symptoms. A blood test was done at the ER room and also did not show signs of infection.
There was a temporary redress in the symptoms for a while afterwards but about a week ago all were back. They have been bugging me ever since for the past 6 days and I can't seem to find any way to alleviate them.
Thanks for reading patiently thus far. My questions are:
1) Given the low risk of catching STDs based on my experience, I should rather think that the recurrence of my burning/tingling around the meatus and in the bladder/urethra is a urological problem - am I right?
2) My urologist appears somewhat unwilling to suggest a possible cause behind these symptoms and their unwillingness to go away. Can they be related to my kidney stones and be the result either of some irritation of the ureters or the passing of gravel? Is it normal, anyway, for such symptoms to last for a more extended period of time (in my case, 9 weeks)? I have never had any similar symptoms before.
3) Is there anything that I could possibly take to alleviate them?
Thanks in advance for any opinions/suggestions/advice.
1. Yes, this is less likely to be due to an infection and other urological reasons such as inflammation, trauma, ulcers/ erosions, calculi, neuro-muscular causes etc. would need to be considered.
2. It would be difficult to determine a cause without a detailed clinical evaluation, though these are likely possibilities.
3. You could try taking OTC anti-spasmodic medications or Tylenol/ low-dose NSAIDS and see if these seem to help.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.